| Model Number |
DCB00 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Flashers (1864); Visual Disturbances (2140); Halo (2227)
| Date of Event |
05/28/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Section a4, a5, a6: unknown/ not provided.Asku.Section h3- no: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect-clinical code: 2140 (to capture photophobia, glare and dysphotopsia).An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that after the preloaded monofocal intraocular lens (iol) was implanted in the patient's left eye, the patient experienced dysphotopsia, glare, ghosting, starburst, halos, and reduced contrast sensitivity.Symptoms persisted for four months.The iol was explanted and replaced with a non-johnson and johnson iol.The patient fully recovered.Directions for use was followed.No other information was provided.
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: feb 3, 2025.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection was performed on the suspect product and found the lens was received cut in half, coated in viscoelastic, and the two halves were stuck together.The lens was cleaned and separated presenting with no further issues.No further evaluation was performed.No issues that could cause or contribute to the complaint issues reported were identified during product evaluation.The ¿lens cut¿ observed during the product evaluation could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.